Indiana, 2004

Flood in Indiana, June 18, 2004

June 18, 2004 · NWS ILN · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 18, 2:40 PM EST, 50 minutes earlier.

Area forecast discussion, Jun 18, 2:40 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT FRI JUN 18 2004

.DISCUSSION...
SFC BOUNDARY HAS PUSHED S OF OH RIVER INTO KY AFTN WITH DRIER AIR
IN ITS WAKE. LATEST RUC CONTS TO SHOW MARGINAL INSTBY ACRS THE
FAR SRN PORTION OF CWA. A FEW ISOLD THUNDERSTORMS NOT OUT OF THE
QUESTION INVOF. DUE TO LACK OF UPR SUPP EXPECT ANY THUNDERSTORMS
TO DISSIPATE QUICKLY THIS EVE.

WEAK S/W RIDGING DVLPS DURG EVE AND SHU HELP SUPRESS CONVECTION. PVA
TO DVLP LATE TNGT/SAT AS FLO TURNS MORE NWRLY. IN RESPONSE TO THIS
LO LVL CONVERGENCE INCREASES OVERNIGHT WITH WEAK SFC WAVE DEVELOPG
ALONG THE BOUNDARY. EXPECT TO SEE SHOWERS/TSTMS SPREAD INTO THE SW
BY 06Z AND PIVOT THRU SRN PORTIONS OF CWA THRU SAT MORNING. HAVE
INCREASED POPS TO 50 ACRS THE S LATE TNGT AND SAT MRNG WITH ACTIVITY
STAYING GENERALLY S OF I-70.

SFC HI PRES TO BLD E INTO THE OH VLY BECOMING CENTERED OVR OH BY 12Z
SUN. THIS HI WL PROVIDE MUCH COOLER AND DRIER WX FOR THE SECOND HALF
OF THE WEEKEND.

TEMP WISE...DUE TO INCRS IN CLDS PREFER LOWS A LTL ABV MAV GUID
TNGT. HAVE TRENDED TEMPS A LTL COOLER ON BOTH SAT AND SUN BUT STILL
SLIGHTLY ABV MAV GUID.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.

&&

AR
Hazardous weather outlook, Jun 18, 4:16 AM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
516 AM EDT FRI JUN 18 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-190915-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
516 AM EDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY INTO MONDAY NIGHT

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

 TIPTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wayne

When
June 18, 3:30 PM EST to 4:30 PM EST
Where
Wayne forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.864, -85.010 (the zone’s center; the record gives no point)

An isolated thunderstorm with heavy rain caused roads and basements to flood in Centerville during the late afternoon.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410191.